Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 24, 2002, 3:37 PM MDT for Bannock County, Idaho. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2002, 3:37 PM MDT (21:37 UTC)
- Expired
- Jul 24, 2002, 4:10 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:50 PM MDT | Hail 0.75 | Inkom, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 2975 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
534 WUUS55 KPIH 242137 SVRPIH IDC005-242210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 337 PM MDT WED JUL 24 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO * UNTIL 410 PM MDT * AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF INKOM...OR ABOUT 9 MILES SOUTHEAST OF POCATELLO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INKOM AT 350 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4284 11248 4268 11238 4277 11212 4292 11222
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM MDT, 37 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 300 PM MDT WED JUL 24 2002 TCU DEVELOPING OVER THE S-CENTRAL HIGHLANDS AND CENTRAL MTNS TRYING TO BREAK THROUGH A 5OOMB CAP...AND GENERALLY THE CAP IS HOLDING. THERE MAY BE AN ISOLATED THUNDERSTORM OR TWO THIS AFT WHERE THE AIRMASS IS SLIGHTLY MORE UNSTABLE. THE UPPER TROF TO THE WEST WILL APPROACH THE AREA WITH JET DYNAMICS COMING INTO PLAY TONIGHT AND THURSDAY. PLACEMENT OF THE JET OVER CENTRAL ID TONIGHT SO HIGHEST POPS SOUTH AND EAST OF THE JET...FROM THE SNAKE PLAIN EAST. LOWER LEVELS OF THE ATMOS STILL RATHER DRY SO NOTHING HIGHER THAN LOW CHANCE POPS. AS ONE JET MAX DEPARTS ANOTHER ON ITS HEELS SO JET COUPLET WOULD SUPPORT CONVECTION ON THU ALONG WITH MODEST CAPES AND LI/S. ONCE AGAIN...HIGHEST POPS OVER THE EASTERN ZONES. TROF GETS CLOSER TO THE CENTRAL MTNS BUT MOISTURE IS LIMITED SO WILL MENTION SLIGHT CHANCE POPS. GENERALLY LOW POPS AREAWIDE FRI THROUGH FRI NIGHT AS UPPER TROF SETTLES IN. DRIER ON SAT WITH DEPARTING TROF AND COOLER NW FLOW. WILL HOLD ONTO LOW POPS THOUGH OVER ERN HIGHLANDS. SHORTWAVE ENERGY AND COLD AIR ADVECTION ON SAT WOULD SUPPORT BREEZY WINDS ON THE SNAKE PLAIN. EXTENDED...COOL BUT STABLE NW FLOW FOR ANOTHER COOL DAY ON SUN WITH TEMPS SIMILAR TO SAT TEMPS. THEN HIGHER PRESSURE STRENGTHENS IN THE GREAT BASIN FOR DRY AND WARMER CONDITIONS MON-WED. WAW .KSFX...OPERATIONAL...VCP 21. BYI 61/89/59/86 3321 .PIH...NONE. PIH BB 058/089 056/087 054 13333
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.